Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: NEURONTIN WEIGHT gain...switch to ZONEGRAN? jtevers

Posted by Susan D on August 23, 2004, at 23:04:21

In reply to NEURONTIN WEIGHT gain...switch to ZONEGRAN?, posted by jtevers on July 16, 2004, at 20:03:16

> i have been on neurontin since a bipolar diagnosis in 2000. i additionally take an antipsychotic (seroquel) for stability.
>
> i have gained nearly 80 lbs. on this med. regimen and looking for help or insight.
>
> i am attempting a switch from seroquel to geodon ... which causes less weight gain. And wonder if perhaps i should switch neurontin to zonegran. i have heard that neurontin also causes weight gain that doesn't respond to exercise or diet.
>
> any experience

I've been on Neurontin for 2 years for peripheral neuropathy - only 600mg per day. I've gained 35 pounds since I started taking it. It is very resistant to dieting -- I recently spent a month on Atkins (with NO cheating) and lost 0. My neurologist wants to increase my dosage to 1800, but after I was on 900 for a few days, my feet and legs started swelling. She now wants to switch me from Neurontin to Zonegran, which I've taken for 4 days, with a marked decrease in appetite, and supposedly without the weight gain effects of Neurontin. I read that Neurontin actually slows down the metabolism, and I believe it!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Susan D thread:365024
URL: http://www.dr-bob.org/babble/20040821/msgs/381563.html